Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 152, NWS St. Louis, MO

May 16, 2010Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this river flood warning at May 16, 2010, 10:54 AM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at May 18, 2010, 4:45 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 16, 2010, 10:54 AM CDT (15:54 UTC)
In effect from
May 18, 2010, 4:45 AM CDT
Expired
May 16, 2010, 9:10 PM CDT
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River at Valley Park (VLLM7). The gauge peaked at 14.21 ft at May 17, 2010, 9:00 PM CDT.

actionminormoderate10152005/1605/1705/18
Action stage
11 ft
Minor stage
18 ft
Moderate stage
21 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07019130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WGUS43 KLSX 161554
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1054 AM CDT SUN MAY 16 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  BOURBEUSE RIVER AT UNION AFFECTING FRANKLIN COUNTY

  MERAMEC RIVER AT VALLEY PARK AFFECTING JEFFERSON AND ST. LOUIS 
  COUNTIES

.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINS FROM THIS PAST WEEK AND
AN ADDITIONAL ONE INCH OF RAIN IS EXPECTED THROUGH TOMORROW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC071-171554-
/O.NEW.KLSX.FL.W.0151.100517T0600Z-100518T0600Z/
/UNNM7.1.ER.100517T0600Z.100517T0600Z.100517T0600Z.NO/
1054 AM CDT SUN MAY 16 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOURBEUSE RIVER AT UNION
* FROM LATE TONIGHT TO LATE MONDAY NIGHT.
* AT 9:30 AM SUNDAY THE STAGE WAS 13.7 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT TONIGHT. 
* IMPACT...AT 15.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.
* IMPACT...AT 12.0 FEET...FARMLAND BELOW THE GAGE BEGINS TO FLOOD.

$$

MOC099-189-171553-
/O.NEW.KLSX.FL.W.0152.100518T0945Z-100520T1312Z/
/VLLM7.1.ER.100518T0945Z.100519T0000Z.100519T1312Z.NO/
1054 AM CDT SUN MAY 16 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MERAMEC RIVER AT VALLEY PARK
* FROM LATE MONDAY NIGHT TO THURSDAY MORNING.
* AT 9:45 AM SUNDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 16.8 FEET BY TUESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 16.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  BUDER 
  PARK BEGINS TO FLOOD.
* IMPACT...AT 12.0 FEET...SLUICE GATES AT 5TH STREET, 3RD STREET, AND 
  FISHPOT CREEK AT UNION PACIFIC RAILWAY TRACKS MUST BE CLOSED.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/17  05/18  05/19  05/20  05/21

BOURBEUSE RIVER
  UNION           15.0   13.71      14.9   12.9    9.9    7.1    5.4

MERAMEC RIVER
  VALLEY PARK     16.0   11.65      13.6   16.3   16.1   14.2   12.3
1 follow-up statement
402 
WGUS83 KLSX 170210
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CDT SUN MAY 16 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
 
  

          THE MERAMEC RIVER AT 

            ...VALLEY PARK


THIS WILL THE LAST FLOOD STATEMENT FOR THIS POINT FOR THIS EVENT.


THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC099-189-170240-
/O.CAN.KLSX.FL.W.0152.000000T0000Z-100520T1312Z/
/VLLM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
910 PM CDT SUN MAY 16 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE MERAMEC RIVER AT VALLEY PARK.
* AT 8:45 PM SUNDAY THE STAGE WAS 12.6 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.2 FEET TUESDAY MORNING.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/17  05/18  05/19  05/20  05/21

MERAMEC RIVER
  VALLEY PARK     16.0   12.65      13.4   14.2   13.8   13.1   11.7

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 16, 6:58 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 16, 6:58 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
658 AM CDT SUN MAY 16 2010

.DISCUSSION...
/443 AM CDT SUN MAY 16 2010/

WET WEATHER PATTERN WILL LINGER OVER THE CENTRAL U.S. THROUGH
MONDAY.  MAIN FORECAST CONCERNS IN THE SHORT TERM ARE TRYING TO PIN
DOWN POP TRENDS IN THIS UNSETTLED REGIME...AND THE QPF THAT IS
EXPECTED OVER THE SOGGY GROUND THAT IS COMMON OVER THE FA.

SHORT RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT AREA WILL
GRADUALLY COME UNDER THE INFLUENCE OF THE UPPER TROF AS IT WORKS
EAST FROM THE PLAINS THIS AFTERNOON AND EVENING...WHICH WOULD
SUGGEST A RELATIVE PRECIP MINIMA ACROSS THE AREA THIS MORNING..THEN
INCREASING POPS THIS AFTERNOON AND INTO TONIGHT.  THIS THINKING
SEEMS TO FLY IN THE FACE OF ONGOING SHOWER ACTIVITY WHICH HAS BEEN
INCREASING IN COVERAGE OVER THE PAST FEW HOURS.  HOWEVER...THE WARM
ADVECTION THAT HAS BEEN DRIVING THIS PREDAWN ACTIVITY IS FORECAST TO
WEAKEN OVER THE NEXT FEW HOURS...SO FOR MOST OF THE MORNING AND FOR
MOST OF THE FA AFTER DAYBREAK COVERAGE WILL BE LESS WHAT IS
CURRENTLY DEPICTED BY RADAR.  SO...WILL GO WITH A SCATTERED-TYPE POP
FOR THE MORNING ACROSS THE ENTIRE FA...AND THEN RAMP UP TO LIKELY
POPS DURING THE AFTERNOON FOR ALL BUT THE FAR NE COUNTIES.  LIKELY
POPS WILL CONTINUE ACROSS THE ENTIRE AREA TONIGHT...AND THEN PRECIP
THREAT WILL FINALLY...AND SLOWLY...WIND DOWN FROM W TO EAST ON
MONDAY AND MONDAY NIGHT.

PERHAPS THE BIGGEST CONCERN AND QUESTION MARK IS QPF FOR THE
AREA...ESPECIALLY TONIGHT AND INTO MONDAY.  WITH THE SATURATED
GROUND ACROSS THE AREA THIS NEXT ROUND OF RAIN COULD CAUSE
ADDITIONAL FLOODING PROBLEMS IF AMOUNTS/INTENSITIES ARE HIGH ENOUGH.
ALL THE MODELS INDICATE LARGE-SCALE SYNOPTIC LIFT ASSOCIATED WITH
UPPER TROF...BUT EACH SHORT RANGE SOLUTION HAS A DIFFERENT AREA OF
THE MORE FOCUSED FORCING/LIFT.  AS A RESULT...QPF IS ALL OVER THE
PLACE.  FOR NOW WILL GO WITH A BROAD BRUSH APPROACH WHICH WILL
PROBABLY BE TOO LOW IN THOSE AREAS WHERE MORE INTENSE PRECIP CAN
BECOME FOCUSED...MUCH AS OCCURRED EARLY THIS MORNING OVER E CENTRAL
MO WHERE NARROW BAND OF SHOWERS LAID DOWN OVER AN INCH OF RAIN FROM
NEAR SULLIVAN THROUGH NW SECTIONS OF STL METRO AREA.
HOPEFULLY...PRECIP EVOLUTION WILL BECOME A BIT CLEARER ON THIS
MORNINGS MODEL RUNS...WHICH MAY GIVE US AN OPPORTUNITY TO PIN DOWN
TONIGHTS HEAVY RAIN THREAT IN THE AFTERNOON FORECAST PACKAGE.

HAVE ONCE AGAIN ATTEMPTED TO MINIMIZE MENTION OF THUNDER AS
INSTABILITY IS FORECAST TO REMAIN FAIRLY LIMITED.  GREATEST THUNDER
THREAT SHOULD BE OVER S THIRD OF FA THIS AFTERNOON AND EVENING WHERE
MUCAPES ARE FORECAST TO REACH 500-1000J/KG.

DONT THINK HIGHS TODAY OR MONDAY WILL BE AS COOL AS THOSE OF
YESTERDAY SINCE WE'RE NOT LOOKING AT A PERSISTENT ALL-DAY RAIN...BUT
THEY SHOULD REMAIN SOME 7-10 DEGREES BELOW THE L-M70S THAT ARE THE
NORMAL HIGHS FOR THIS TIME OF YEAR THANKS TO THE PERSISTENT CLOUD
COVER AND COOL EASTERLY/NORTHERLY LOW LEVEL FLOWS.

TRUETT

&&

.AVIATION...
/639 AM CDT SUN MAY 16 2010/

WIDELY SCATTERED SHOWERS WILL CONTINUE ACROSS MUCH OF THE AREA
THIS MORNING BEFORE THE UPPER LEVEL DISTURBANCE WHICH IS CAUSING
THEM MOVES NORTHEAST AWAY FROM THE REGION. AFTER A BRIEF RESPITE
FROM THE RAIN LATE THIS MORNING AND INTO EARLY AFTERNOON...EXPECT
RAIN TO REDEVELOP AND FLIGHT CONDITIONS TO GENERALLY WORSEN
THROUGH THE REST OF THE DAY FROM WEST TO EAST AS THE NEXT
DISTURBANCE MOVES INTO THE AREA. CIGS SHOULD FALL INTO IFR AS THE
RAIN MOVES BACK INTO THE AREA...AND STAY DOWN UNTIL THE SYSTEM
MOVES OUT OF THE AREA ON MONDAY.

SPECIFICS FOR KSTL...
IFR CONDITIONS CONTINUE TO LURK JUST TO THE SOUTHWEST OF STL THIS
MORNING. CAN'T RULE OUT INTERMITANT IFR CIGS AT THE TERMINAL THIS
MORNING AS WIDELY SCATTERED RAIN SHOWERS MOVE OVERHEAD. SHOULD
HAVE SOME DRY TIME AHEAD OF THE NEXT DISTURBANCE THIS
EVENING...ALTHOUGH CIGS ARE TOUGH TO FIGURE OUT WITH THE
AFOREMENTIONED IFR CONTINUING TO THEATEN THE TERMINAL FROM THE
SOUTHWEST. THINK WE'LL MAINLY STAY MARGINAL AFTER LATE MORNING
THROUGH EARLY EVENING...BUT COULD SEE IFR BUILD INTO THE AREA WITH
THE RAIN LATER THIS EVENING AND STAY IN AT LEAT THRU MONDAY
MORNING.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 16, 5:56 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
556 AM CDT SUN MAY 16 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-171100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
556 AM CDT SUN MAY 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE FORECAST FOR THE AREA. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE...ALTHOUGH THEY WILL PRODUCE BRIEF HEAVY
DOWNPOURS.

MODERATE TO MAJOR FLOODING IS OCCURRING ON PARTS OF THE
MISSISSIPPI...MISSOURI...AND NORTH FABIUS RIVERS. SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON MONDAY. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

MODERATE TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON PARTS OF
THE MISSISSIPPI...MISSOURI...NORTH FABIUS...AND MIDDLE FABIUS
RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 1:15 AM CDTAreal Flood AdvisoryLSXFranklin, Gasconade6 hr
May 16, 10:54 AM CDTRiver Flood WarningLSXFranklin46 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.